MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 669H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please clarify, how many suture/needle pull offs occurred during suturing on this one patient during this single surgical procedure? multiple, no exact quantity mentioned.Event date? september 2020.What was the name and date of the procedure? unknown.Issue reported by surgeon of the urgency department.No additional info currently available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the needle removed from the patient during the same procedure? what tissue/location was suturing when pull off occurred? did the device issue occur before use on patient or during actual suturing? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date; and a suture was used.During the procedure, the suture detached from the needle.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number ppbaab-669h55, and no non-conformances were identified.Additional h3 investigation summary: it was reported that that multiple needles detached.One open box with twenty-four unopened samples of product code 669, lot ppbaab were received for analysis.During the visual inspection of thirteen sample, no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects, damaged or detached needle were observed.A functional test was performed and the pull force were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.If further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHILON SUTURE 30"(75CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10546452
Report Number2210968-2020-07016
Device Sequence Number16461372
Product Code GAR
UDI-Device Identifier10705031007918
UDI-Public10705031007918
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number669H
Device Catalogue Number669H
Device Lot NumberPPBAAB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1